Alert archive / Oklahoma / Flash Flood Warnings in 1993

Flash Flood Warning 50, NWS Tulsa, OK

June 25, 1993LeFlore County, Sequoyah County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jun 25, 1993, 10:17 AM CDT for LeFlore County, Sequoyah County, Oklahoma. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 1993, 10:17 AM CDT (15:17 UTC)
Expired
Jun 25, 1993, 12:30 PM CDT
In force
2 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties LeFlore County, OK, Sequoyah County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 3.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1993-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1993-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-391 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-122 m²/s²
0-3 km storm-relative helicity
-93 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 251525 COR
FFWFSM
OKC079-135-251730-

BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
1017 AM CDT FRI JUN 25 1993

THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1230 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...

IN EAST CENTRAL OKLAHOMA

   ...LE FLORE COUNTY...SEQUOYAH COUNTY

WEATHER SERVICE RADAR INDICATED HEAVY RAIN CONTINUING OVER PORTIONS OF
SEQUOYAH AND LEFLORE COUNTIES IN EAST CENTRAL OKLAHOMA...WITH
SOME LOCATIONS INDICATING RAINFALL RATES OF UP TO 2 TO 4 INCHES
DURING THE PAST 3 HOURS.

SOME FLOODING WAS REPORTED IN  THE SALLISAW AREA...ALONG I-40.

MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES.  DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS
THE ROADWAY.  NEVER TRY TO CROSS A FLOWING STREAM...EVEN A
SMALL ONE...ON FOOT.



&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 10:17 AM CDT, 0 minutes earlier.

Area forecast discussion, Jun 25, 10:17 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
1015 AM CDT FRI JUN 25 1993

TSTMS HAVE REDVLPD OVER E/CNTRL OK AND ARE PRODUCING LOCALLY HEAVY RAINS.
RADAR ESTIMATES ARE ABV FFG ALTHO THE ESTIMATES ARE LIKELY TOO HIGH.  XPC
FRONT WILL REMAIN IN THAT VCNTY AND COULD BE THE FOCUS FOR MORE HEAVY RAIN
LATER TODAY.  WILL THEN ISSUE A FLASH FLOOD WATCH FOR THAT AREA...WHICH
WILL MATCH CLOSELY WITH LIT AREA.  PRECIPITABLE WATER OVER 130 PERCENT
OF NORMAL AND WINDS ALF ARE WEAK.

WILL ALSO RAISE POPS OVER SRN ZONES ...WITH LTL OTHER CHANGES.

/02

.OK...FLASH FLOOD WATCH ZONES 31/32/33/34.

In the hours before

Special weather statement, Jun 25, 9:46 AM CDT, 31 minutes before
OKZ031-032-033-034-251645-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
946 AM CDT FRI JUN 25 1993

...THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER EAST CENTRAL OKLAHOMA...

AT 940 AM...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF SHOWERS
AND THUNDERSTORMS...SEVERAL PRODUCING VERY HEAVY RAINFALL ACROSS
EAST CENTRAL OKLAHOMA. THE AREA EXTENDED FROM THE ARKANSAS BORDER EAST
OF BUNCH TO BOYNTON TO INDIANOLA TO SPIRO. MOVEMENT OF THIS AREA WAS
SOUTH AT LESS THAN 10 MPH. THE INDIVIDIUAL SHOWERS AND THUNDERSTORMS
WERE MOVING EAST AT 25 MPH.

THE THUNDERSTORMS IN THIS AREA ARE CAPABLE OF PRODUCING FREQUENT
LIGHTNING...VERY HEAVY RAINFALL AND SMALL HAIL. THUNDERSTORMS
ARE EXPECTED TO DEVELOP WEST OF THIS AREA AND WILL LIKELY MOVE ACROSS
AREAS ALREADY RECEIVING HEAVY RAIN.

THE AREA OF STORMS ARE EXPECTED TO AFFECT PITTSBURG AND LATIMER
COUNTIES DURING THE NEXT 1 TO 2 HOURS.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION FROM THE
NATIONAL WEATHER SERVICE.
Special weather statement, Jun 25, 9:46 AM CDT, 31 minutes before
OKZ031-032-033-034-251645-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
946 AM CDT FRI JUN 25 1993

...THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER EAST CENTRAL OKLAHOMA...

AT 940 AM...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF SHOWERS
AND THUNDERSTORMS...SEVERAL PRODUCING VERY HEAVY RAINFALL ACROSS
EAST CENTRAL OKLAHOMA. THE AREA EXTENDED FROM THE ARKANSAS BORDER EAST
OF BUNCH TO BOYNTON TO INDIANOLA TO SPIRO. MOVEMENT OF THIS AREA WAS
SOUTH AT LESS THAN 10 MPH. THE INDIVIDIUAL SHOWERS AND THUNDERSTORMS
WERE MOVING EAST AT 25 MPH.

THE THUNDERSTORMS IN THIS AREA ARE CAPABLE OF PRODUCING FREQUENT
LIGHTNING...VERY HEAVY RAINFALL AND SMALL HAIL. THUNDERSTORMS
ARE EXPECTED TO DEVELOP WEST OF THIS AREA AND WILL LIKELY MOVE ACROSS
AREAS ALREADY RECEIVING HEAVY RAIN.

THE AREA OF STORMS ARE EXPECTED TO AFFECT PITTSBURG AND LATIMER
COUNTIES DURING THE NEXT 1 TO 2 HOURS.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION FROM THE
NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 10:15 AM CDTFlash Flood WarningTSAHaskell2 hr

Nearby

Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.